Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Caribou, ME

June 26, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 26, 2025, 4:15 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 27, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 4:15 PM EDT (20:15 UTC)
In effect from
Jun 27, 2025, 8:00 AM EDT
Expired
Jun 27, 2025, 7:41 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WHUS41 KCAR 262015
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
415 PM EDT Thu Jun 26 2025

MEZ029-030-270900-
/O.NEW.KCAR.BH.S.0005.250627T1200Z-250628T0000Z/
Coastal Hancock-Coastal Washington-
415 PM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT....The mild temperatures in the lower to mid 70s may cause
  people to underestimate the dangers of the cold water 
  temperatures which are currently in the upper 40s to lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone in the water. Anyone on a boat or
  paddlecraft should use extreme caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
334 
WHUS41 KCAR 270644
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
244 AM EDT Fri Jun 27 2025

MEZ029-030-280000-
/O.CON.KCAR.BH.S.0005.250627T1200Z-250628T0000Z/
Coastal Hancock-Coastal Washington-
244 AM EDT Fri Jun 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The mild temperatures in the lower to mid 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently in the upper 40s to lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
032 
WHUS41 KCAR 272341
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
741 PM EDT Fri Jun 27 2025

MEZ029-030-280045-
/O.CAN.KCAR.BH.S.0005.000000T0000Z-250628T0000Z/
Coastal Hancock-Coastal Washington-
741 PM EDT Fri Jun 27 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

The Beach Hazards Statement has ended this evening.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 12:45 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 12:45 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1245 PM EDT Thu Jun 26 2025

.SYNOPSIS...
High pressure will remain across the region through early
Friday, then exit across the Maritimes late. Low pressure
approaches from the west Friday night and Saturday, crosses
Maine Saturday night, then exits across the Maritimes Sunday
and Sunday night. A weak warm front will cross the area on
Monday.
&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
Surface high pressure will remain ridged across the region
today. Aloft, a disturbance moving around an upper low centered
near Labrador will cross the region this afternoon. High/mid
level clouds of various thicknesses will accompany the
disturbance. High temperatures will range from the upper 60s to
around 70 north, to the lower to mid 70s Downeast. Have updated
to adjust for current conditions along with expected afternoon
temperatures and clouds.

Previous Discussion...
Today...
The clouds will be at fairly high levels, generally 15-20,000
ft, though western portions of the area from Greenville to
Bangor to Bar Harbor could briefly see clouds down to about
12,000 ft. Can't rule out a light sprinkle, mainly in western
portions of the forecast area, but that's about it and don't
think it will be enough to wet the pavement. Light NW breeze,
except light S breeze near the coast in the afternoon from a sea
breeze.

Tonight...
Clouds decrease late afternoon into the evening from NW to SE,
leaving mostly clear skies tonight with just a few high clouds.
Another cool night, with light winds and good radiational
cooling, and lows in the 40s to low 50s. Readings will be
similar to Wednesday night over the north, and about 5 degrees F
cooler Downeast. Went cooler than NBM and most model guidance
for low temperatures.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Northern stream ridging builds across the area on Friday with
associated subsidence keeping things dry. There should be
though an increase in mainly high clouds by afternoon,
especially across western zones. Highs on Friday should be near
to slightly below normal.

The models differ in the timing of the onset of precipitation
Friday night. The ECMWF is most progressive, as it is most
progressive with a 700 mb northern stream shortwave, while other
models are much less progressive with the 700 mb shortwave. All
models show low level frontogenesis developing along an axis
from the central/southern Central Highlands southeastward into
Downeast Maine. Given the flow aloft, it makes sense given the
flow aloft that precipitation would be mainly concentrated in
the area with the frontogenesis. This aligns more with a non-
ECMWF solution, so leaned strongly towards this for pops. As a
result would expect most, if not all the rain Friday night to be
confined from the Central Highlands into Downeast Maine, with
limited, if any rainfall to the north. Lows Friday night should
be around 5 degrees below normal.

The aforementioned 700 mb shortwave does lift northward Saturday
followed by the 850 mb warm front lifting northeast through the
region Saturday night. This coupled with developing isentropic
lift should support a period of rain during this time frame.
Moderate, to possibly locally heavy rainfall should be focused
mainly along the 850 warm front/maximum of low level
frontogenesis/area of strongest isentropic lift, along with the
support of a 35-50KT low level jet, which overlap in this case
over the central/southern Central Highlands into Downeast Maine
for most of this time frame.

Highs Saturday should be around 10-20 degrees below normal
(largest departure over areas with the heaviest rainfall). Lows
Saturday night should be near to a few degrees below normal.

From Friday night-Saturday night around 1-1.5 inches of rain is
forecast from Central/Southern portions of the Central Highlands
down into Downeast Maine. Lesser amounts are expected S of a
St Zacharie to Katahdin to Danforth line, with less than 1/4 of
an inch possible across the Saint Johns Valley. With this
rainfall below FFG, and expected to occur over 12-24 hours, no
significant hydrologic issues are expected, however, the
ponding of water in roadways in low lying areas cannot be ruled
out from the Central Highlands into Downeast Maine.

Last, but not least, showalter indices do support a slight
chance of thunder along coastal Hancock late Saturday
afternoon/early Saturday evening.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Northern stream ridging builds in Sunday-Monday, then exits to
the east Monday night. Models agree that an exiting 500 mb
trough ahead of the shortwave could bring some mainly scattered
showers on Sunday, then suggest that Sunday night-Monday should
be mainly dry. However, all models do bring through some weak
shortwaves (non-coherently) in this time frame, so account for
this with slight chance pops. Depending on how quickly the
northern steam ridging exits, there could be a chance for some
showers across far western zones late Monday night.

The models then all build in a mean northern stream trough into
the northeast Tuesday-Wednesday. However they differ on the
timing and coherence of the individual shortwaves which do this.
The GFS and ECMWF suggest the bulk of the energy moves through
Tuesday into Tuesday night, while the CMC delays this push until
Wednesday. For now leaned more towards the GFS/ECMWF consistent
with most ensemble members. Noting a slowing trend with this
system from last night, so would not be surprised though, if
things ultimately worked slower than currently forecast, which
is why pops were limited to likely.

Temperatures should be below normal on Sunday, near normal
Sunday night and Monday, then above normal Monday night-
Wednesday.
&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR this afternoon through tonight. North/northwest
winds 5 to 10 knots, becoming variable this afternoon except
becoming south/southwest along the Downeast coast this
afternoon. Variable winds 5 to 10 knots tonight.

SHORT TERM:
Friday-Friday evening: VFR.

Late Friday night-Saturday night: MVFR or lower likely at
southern terminals and possible at northern terminals, with the
best chance for MVFR or lower at northern terminals Saturday
night. S-SW winds G15-20KT possible late Friday night-Saturday.
LLWS possible Saturday-Saturday night at southern terminals.

Sunday-Monday: Mainly VFR, with a chance for MVFR in any
showers. LLWS possible Sunday at southern terminals.
&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels this
afternoon through tonight.

SHORT TERM: A relaxed pressure gradient over the waters Friday
and Friday night will limit winds to 10 kt or less and seas to 2
ft or less. The pressure gradient increases on Saturday and
remains moderate into Saturday night, this should bring SCA
conditions to the coastal ocean waters during this time frame,
with conditions just below SCA levels on the intra-coastal
waters.

The pressure gradient relaxes again on Sunday, with winds
diminishing to 10 kt or less again, with this continuing through
Monday. Seas though on the coastal ocean waters could be slow
to subside due to long period swells, so SCA conditions could
linger over the coastal ocean waters on Sunday as a result.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Norcross/Foisy
Short Term...Maloit
Long Term...Maloit
Aviation...Norcross/Maloit
Marine...Norcross/Maloit
Hazardous weather outlook, Jun 25, 9:43 PM EDT, 18 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
943 PM EDT Wed Jun 25 2025

MEZ001>006-010-011-015>017-029>032-270145-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
943 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-270145-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
943 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

AStrauser

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.